As lavodopa and dopamine agonsits have sideeffect of the above syndomes I am one of the sufferers, The doctor prescribed me BENZHEXOL to treat the saliva as it's dryness and as it should avoided in the elderly as it adds more thick and sticky saliva, dry mouth and rough tingue desides crack on both side of lips. I do not excessive saliva as told by my dentist that drooling and she introduced me to Bioteii moutn wash and gel to moiturize the dryness. The doctor replaces me amantadine 1/2 dosages and sinemet CR with sinemet 25/100 three times a day. I have stopped taking the Benzhexol but are still not improving. He would optimize progressively. Kindly advise
Back to top
Dr. OkunJoined: 19 Jan 2007Posts: 251Location: University of Florida
Posted: Tue Jan 29, 2008 4:04 pm Post subject:
It has not been my experience that levodopa and agonists lead to dry mouth. In fact a lot of times levodopa helps the swallowing which then helps to keep the mouth fresh and not dry. The anticholinergics however as you have observed may result in dry mouth/tongue. Besides cutting dose or not using them I am at a loss to address this issue. Perhaps someone on the forum has a tip?_________________Michael S. Okun, M.D.
Back to top